Riemannian manifolds with maximal eigenfunction growth

Christopher D. Sogge[1]

  • [1] Department of Mathematics, Johns Hopkins University, Baltimore, MD 21218, USA

Séminaire Équations aux dérivées partielles (2000-2001)

  • Volume: 2000-2001, page 1-16

How to cite


Sogge, Christopher D.. "Riemannian manifolds with maximal eigenfunction growth." Séminaire Équations aux dérivées partielles 2000-2001 (2000-2001): 1-16. <http://eudml.org/doc/11020>.

affiliation = {Department of Mathematics, Johns Hopkins University, Baltimore, MD 21218, USA},
author = {Sogge, Christopher D.},
journal = {Séminaire Équations aux dérivées partielles},
language = {eng},
pages = {1-16},
publisher = {Centre de mathématiques Laurent Schwartz, École polytechnique},
title = {Riemannian manifolds with maximal eigenfunction growth},
url = {http://eudml.org/doc/11020},
volume = {2000-2001},
year = {2000-2001},

AU - Sogge, Christopher D.
TI - Riemannian manifolds with maximal eigenfunction growth
JO - Séminaire Équations aux dérivées partielles
PY - 2000-2001
PB - Centre de mathématiques Laurent Schwartz, École polytechnique
VL - 2000-2001
SP - 1
EP - 16
LA - eng
UR - http://eudml.org/doc/11020
ER -


  1. V.I. Arnold, Mathematical methods of classical mechanics. Graduate Texts in 1998. Zbl0386.70001
  2. V. I. Avakumovič, Über die Eigenfunktionen auf geshchlossenen Riemannschen Mannigfaltigkeiten. Math. Z. 65 (1956), 327–344. Zbl0070.32601MR80862
  3. L. Bérard-Bergery, Quelques exemples de variétés riemanniennes où toutes les géodésiques issues d’un point sont fermés et de même longueur, suivis de quelques résultats sur leur topologie. Ann. Inst. Fourier (Grenoble) 27 (1977), 231–249. Zbl0309.53038
  4. A. L. Besse, Manifolds all of whose geodesics are closed. With appendices by D. B. A. Epstein, J.-P. Bourguignon, L. Bérard-Bergery, M. Berger and J. L. Kazdan. Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], 93. Springer-Verlag, Berlin-New York, 1978. Zbl0387.53010MR496885
  5. E. Bierstone and P.D. Milman, Semianalytic and subanalytic sets. Inst. Hautes Études Sci. Publ. Math. No. 67 (1988), 5–42. Zbl0674.32002MR972342
  6. A. Bonami and J.-C. Clerc, Sommes de Cesro et multiplicateurs des développements en harmoniques sphériques, Trans. Amer. Math. Soc. 183 (1973), 223–263. Zbl0278.43015MR338697
  7. J. Bourgain, Eigenfunction bounds for compact manifolds with integrable geodesic flow, IHES preprint. 
  8. L. Carleson and P. Sjölin, Oscillatory integrals and a multiplier problem for the disc, Studia Math. 44 (1972), 287–299. Zbl0215.18303MR361607
  9. Y. Colin de Verdière, Spectre conjoint d’opérateurs pseudo-différentiels qui commutent. II. Le cas intégrable, Math. Z. 171 (1980), no. 1, 51–73. Zbl0478.35073
  10. Y. Colin de Verdiere and S. Vu Ngoc, Singular Bohr-Sommerfeld rules for 2D integrable systems, http://www-fourier.ujf-grenoble.fr/prepublications.html Zbl1028.81026
  11. J. J. Duistermaat and V. W. Guillemin, The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math. 29 (1975), 39–79. Zbl0307.35071MR405514
  12. R. M. Hardt, Stratification via corank one projections. Singularities, Part 1 (Arcata, Calif., 1981), 559–566, Proc. Sympos. Pure Math., 40, Amer. Math. Soc., Providence, R.I., 1983. Zbl0525.32011MR713092
  13. L. Hörmander, The spectral function of an elliptic operator. Acta Math. 121 (1968), 193–218. Zbl0164.13201MR609014
  14. L. Hörmander, Oscillatory integrals and multipliers on F L p . Ark. Mat. 11, 1–11. (1973). Zbl0254.42010MR340924
  15. L. Hörmander, The Analysis of Linear Partial Differential Operators, Volume IV, Springer-Verlag Berlin Heidelberg, 1983. Zbl0521.35002
  16. V. Ivriǐ, The second term of the spectral asymptotics for a Laplace Beltrami operator on manifolds with boundary. (Russian) Funktsional. Anal. i Prilozhen. 14 (1980), no. 2, 25–34. Zbl0453.35068MR575202
  17. D. Jerison, Carleman inequalities for the Dirac and Laplace operators and unique continuation, Adv. in Math. 62 (1986), no. 2, 118–134. Zbl0627.35008MR865834
  18. D. Jerison and C. Kenig, Unique continuation and absence of positive eigenvalues for Schrödinger operators, Ann. of Math. (2) 121 (1985), no. 3, 463–494. Zbl0593.35119MR794370
  19. W. Klingenberg, Riemannian Geometry, de Gruyter Studies in Mathematics 1, de Gruyter, New York (1982). Zbl0495.53036MR666697
  20. D. Kosygin, A. Minasov, Ya. G. Sinaǐ, Statistical properties of the spectra of Laplace-Beltrami operators on Liouville surfaces. (Russian) Uspekhi Mat. Nauk 48 (1993), no. 4(292), 3–130; translation in Russian Math. Surveys 48 (1993), no. 4, 1–142 Zbl0838.58041MR1257884
  21. B. M. Levitan, On the asymptoptic behavior of the spectral function of a self-adjoint differential equaiton of second order. Isv. Akad. Nauk SSSR Ser. Mat. 16 (1952), 325–352. Zbl0048.32403MR58067
  22. S. Lojasiewicz, “Ensembles semi-analytiques”, Preprint, I.H.E.S., Bures-sur-Yvette, 1964. Zbl0241.32005
  23. W. Minicozzi and C. D. Sogge, Negative results for Nikodym maximal functions and related oscillatory integrals in curved space. Math. Res. Lett. 4 (1997), no. 2-3, 221–237. Zbl0884.42016MR1453056
  24. Y. Safarov, Asymptotics of a spectral function of a positive elliptic operator without a nontrapping condition. (Russian) Funktsional. Anal. i Prilozhen. 22 (1988), no. 3,53–65, 96 translation in Funct. Anal. Appl. 22 (1988), no. 3, 213–223 (1989). Zbl0679.35074MR961761
  25. L. Simon, Lecture notes (unpublished, 1992). 
  26. C. D. Sogge, Oscillatory integrals and spherical harmonics. Duke Math. J. 53 (1986), 43–65. Zbl0636.42018MR835795
  27. C. D. Sogge, Concerning the L p norm of spectral clusters for second order elliptic operators on compact manifolds. J. Funct. Anal. 77 (1988), 123–134. Zbl0641.46011MR930395
  28. C. D. Sogge, On the convergence of Riesz means on compact manifolds. Ann. of Math. (2) 126 (1987), no. 2, 439–447. Zbl0653.35068MR908154
  29. C. D. Sogge, Fourier integrals in classical analysis, Cambridge Univ. Press, Cambridge, 1993. Zbl0783.35001MR1205579
  30. C. D. Sogge, and S. Zelditch, Riemannian manifolds with maximal eigenfunction growth, http://front.math.ucdavis.edu/math.AP/0103172 . Zbl1018.58010
  31. E. M. Stein, Oscillatory integrals in Fourier analysis, Beijing lectures in harmonic analysis (Beijing, 1984), 307–355, Ann. of Math. Stud., 112, Princeton Univ. Press, Princeton, NJ, 1986. Zbl0618.42006MR864375
  32. J.A.Toth and S.Zelditch, Sup norms of eigenfunctions in the completely integrable case (preprint, 2000). 
  33. J. VanderKam, L norms and quantum ergodicity on the sphere. Internat. Math. Res. Notices (1997), 329–347; Correction to: " L norms and quantum ergodicity on the sphere", Internat. Math. Res. Notices (1998), 65. Zbl0877.58056MR1440572
  34. S. Zelditch, The inverse spectral problem for surfaces of revolution, JDG 49 (1998), 207-264. Zbl0938.58027MR1664907

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.